Alert archive / Alaska / Storm Warnings in 2010
Storm Warning 148, NWS Anchorage, AK
NWS Anchorage, AK issued this storm warning at Sep 24, 2010, 4:00 PM AKDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2010, 4:00 PM AKDT (00:00 UTC)
- Expired
- Sep 25, 2010, 4:00 AM AKDT
- In force
- 12 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
057 FZAK51 PAFC 242307 CWFAER COASTAL WATERS FORECAST NATIONAL WEATHER SERVICE ANCHORAGE ALASKA 400 PM AKDT FRI SEP 24 2010 COASTAL WATERS FORECAST FOR THE NORTHERN GULF OF ALASKA COAST UP TO 100 NM OUT INCLUDING KODIAK ISLAND AND COOK INLET. WIND FORECASTS REFLECT THE PREDOMINANT SPEED AND DIRECTION EXPECTED. SEA FORECASTS REPRESENT AN AVERAGE OF THE HIGHEST ONE-THIRD OF THE COMBINED WIND WAVE AND SWELL HEIGHT. PKZ197-251200- 400 PM AKDT FRI SEP 24 2010 .SYNOPSIS FOR THE NORTH GULF COAST+KODIAK ISLAND WATERS+ COOK INLET... A 958 MB LOW 380 NM SOUTH OF MIDDLETON ISLAND WILL WEAKEN TO 973 MB 140 NM SOUTHWEST OF YAKUTAT SAT AFTERNOON THEN WILL DISSIPATE 120 NM SOUTH OF MIDDLETON ISLAND SUNDAY MORNING. $$ PKZ120-251200- CAPE SUCKLING TO GORE POINT 400 PM AKDT FRI SEP 24 2010 ...STORM WARNING TONIGHT... .TONIGHT...NE WIND INCREASING TO 50 KT...EXCEPT 40 KT EAST OF CAPE CLEARE. SEAS 17 FT. RAIN SHOWERS. .SAT...NE WIND 40 KT. SEAS 17 FT. RAIN. .SAT NIGHT...NE WIND 35 KT DIMINISHING TO 25 KT AFTER MIDNIGHT. SEAS 15 FT. .SUN...NE WIND 25 KT. SEAS 12 FT. .SUN NIGHT...N WIND 20 KT. SEAS 6 FT. .MON...NW WIND 25 KT. SEAS 7 FT. .TUE...SE WIND 35 KT. SEAS 9 FT. .WED...SE WIND 20 KT. SEAS 8 FT. $$ PKZ121-251200- RESURRECTION BAY 400 PM AKDT FRI SEP 24 2010 ...SMALL CRAFT ADVISORY THROUGH SATURDAY NIGHT... .TONIGHT...N WIND 30 KT. SEAS 6 FT. HIGHER SEAS S OF CAINES HEAD. .SAT...N WIND 25 KT. SEAS 5 FT. HIGHER SEAS S OF CAINES HEAD. .SAT NIGHT...N WIND 25 KT. SEAS 5 FT. HIGHER SEAS S OF CAINES HEAD. .SUN THROUGH MON...N WIND 25 KT. SEAS 5 FT. .TUE...N WIND 15 KT. SEAS 3 FT. .WED...VARIABLE WIND LESS THAN 10 KT. SEAS 2 FT. $$ PKZ125-251200- PRINCE WILLIAM SOUND 400 PM AKDT FRI SEP 24 2010 ...GALE WARNING TONIGHT... .TONIGHT...NE WIND INCREASING TO 35 KT DURING THE EVENING AND DIMINISHING TO 25 KT AFTER MIDNIGHT. SEAS 7 FT. .SAT...N WIND 25 KT. SEAS 4 FT. .SAT NIGHT...N WIND 20 KT. SEAS 4 FT SUBSIDING TO 2 FT AFTER MIDNIGHT. .SUN THROUGH MON...N WIND 15 KT. SEAS 3 FT. .TUE...NE WIND 20 KT. SEAS 4 FT. .WED...NE WIND 15 KT. SEAS 2 FT. $$ PKZ129-251200- PASSAGE CANAL 400 PM AKDT FRI SEP 24 2010 .TONIGHT...W WIND 20 KT. STRONGER GUSTS 35 KT NEAR WHITTIER. SEAS 3 FT. .SAT THROUGH SUN...W WIND 20 KT. STRONGER GUSTS 35 KT NEAR WHITTIER. SEAS 3 FT. .SUN NIGHT THROUGH MON...W WIND 25 KT. SEAS 4 FT. .TUE...E WIND 10 KT. SEAS 2 FT. .WED...VARIABLE WIND LESS THAN 10 KT. SEAS 2 FT. $$ PKZ130-251200- BARREN ISLANDS AND KAMISHAK BAY WATERS 400 PM AKDT FRI SEP 24 2010 ...STORM WARNING TONIGHT... .TONIGHT...N WIND INCREASING TO 50 KT. SEAS BUILDING TO 20 FT EXCEPT 12 FT W OF THE BARREN ISLANDS. RAIN. .SAT...NE WIND 40 KT. SEAS 16 FT EXCEPT 10 FT W OF THE BARREN ISLANDS. .SAT NIGHT...N WIND 35 KT BECOMING NW 25 KT AFTER MIDNIGHT. SEAS 13 FT EXCEPT 7 FT W OF THE BARREN ISLANDS. .SUN...NW WIND 30 KT. SEAS 9 FT. .SUN NIGHT...N WIND 30 KT. SEAS 7 FT. .MON...NW WIND 30 KT. SEAS 8 FT. .TUE...E WIND 25 KT. SEAS 7 FT. .WED...E WIND 20 KT. SEAS 6 FT. $$ PKZ132-251200- SHUYAK ISLAND TO SITKINAK 400 PM AKDT FRI SEP 24 2010 ...STORM WARNING TONIGHT... .TONIGHT...N WIND 50 KT...EXCEPT N 35 KT SOUTH OF DANGEROUS CAPE. SEAS 23 FT. RAIN. .SAT...N WIND 35 KT. SEAS 15 FT. .SAT NIGHT...N WIND 35 KT. SEAS 13 FT. .SUN AND SUN NIGHT...N WIND 30 KT. SEAS 9 FT. .MON...W WIND 30 KT. SEAS 8 FT. .TUE...S WIND 25 KT. SEAS 7 FT. .WED...VARIABLE WIND 10 KT. SEAS 10 FT. $$ PKZ138-251200- SHELIKOF STRAIT 400 PM AKDT FRI SEP 24 2010 ...GALE WARNING THROUGH SATURDAY... .TONIGHT...NE WIND 35 KT. SEAS 13 FT. .SAT...N WIND 35 KT DIMINISHING TO 20 KT IN THE AFTERNOON. SEAS SUBSIDING TO 7 FT. .SAT NIGHT...N WIND 20 KT. SEAS 4 FT. .SUN AND SUN NIGHT...NW WIND 25 KT. SEAS 6 FT. .MON...NW WIND 20 KT. SEAS 4 FT. .TUE...NE WIND 20 KT. SEAS 5 FT. .WED...N WIND 20 KT. SEAS 5 FT. $$ PKZ140-251200- COOK INLET NORTH OF KAMISHAK BAY AND ENGLISH BAY 400 PM AKDT FRI SEP 24 2010 ...GALE WARNING THROUGH SATURDAY... .TONIGHT...N WIND 40 KT. SEAS 9 FT. .SAT...N WIND 35 KT BECOMING NE 25 KT IN THE AFTERNOON. SEAS 10 FT. N OF KALGIN ISLAND...SEAS 6 FT SUBSIDING TO 4 FT IN THE AFTERNOON. .SAT NIGHT THROUGH SUN NIGHT...N WIND 25 KT. SEAS 6 FT. .MON THROUGH TUE...NE WIND 20 KT. SEAS 5 FT. .WED...N WIND 20 KT. SEAS 5 FT. $$ PKZ141-251200- KACHEMAK BAY 400 PM AKDT FRI SEP 24 2010 ...SMALL CRAFT ADVISORY THROUGH SATURDAY NIGHT... .TONIGHT...NE WIND 30 KT. SEAS 5 FT. .SAT...NE WIND 30 KT DIMINISHING TO 20 KT IN THE AFTERNOON. SEAS 4 FT. .SAT NIGHT...NE WIND 25 KT. SEAS 4 FT. .SUN...N WIND 25 KT. SEAS 4 FT. .SUN NIGHT...N WIND 30 KT. SEAS 4 FT. .MON...N WIND 25 KT. SEAS 4 FT. .TUE...NE WIND 20 KT. SEAS 3 FT. .WED...NE WIND 15 KT. SEAS 2 FT. $$
1 follow-up statement
903 FZAK51 PAFC 250506 AAA CWFAER COASTAL WATERS FORECAST...UPDATE NATIONAL WEATHER SERVICE ANCHORAGE ALASKA 900 PM AKDT FRI SEP 24 2010 UPDATED 120 COASTAL WATERS FORECAST FOR THE NORTHERN GULF OF ALASKA COAST UP TO 100 NM OUT INCLUDING KODIAK ISLAND AND COOK INLET. WIND FORECASTS REFLECT THE PREDOMINANT SPEED AND DIRECTION EXPECTED. SEA FORECASTS REPRESENT AN AVERAGE OF THE HIGHEST ONE-THIRD OF THE COMBINED WIND WAVE AND SWELL HEIGHT. PKZ197-251200- 400 PM AKDT FRI SEP 24 2010 .SYNOPSIS FOR THE NORTH GULF COAST+KODIAK ISLAND WATERS+ COOK INLET... A 958 MB LOW 380 NM SOUTH OF MIDDLETON ISLAND WILL WEAKEN TO 973 MB 140 NM SOUTHWEST OF YAKUTAT SAT AFTERNOON THEN WILL DISSIPATE 120 NM SOUTH OF MIDDLETON ISLAND SUNDAY MORNING. $$ PKZ120-251200- CAPE SUCKLING TO GORE POINT 900 PM AKDT FRI SEP 24 2010 ...STORM WARNING TONIGHT... .TONIGHT...NE WIND INCREASING TO 40 KT EXCEPT E WIND 50 KT EAST OF CAPE CLEARE. SEAS 12 FT EXCEPT BUILDING TO 21 FT E OF CAPE CLEARE. RAIN SHOWERS. .SAT...NE WIND 40 KT. SEAS 17 FT. RAIN. .SAT NIGHT...NE WIND 35 KT DIMINISHING TO 25 KT AFTER MIDNIGHT. SEAS 15 FT. .SUN...NE WIND 25 KT. SEAS 12 FT. .SUN NIGHT...N WIND 20 KT. SEAS 6 FT. .MON...NW WIND 25 KT. SEAS 7 FT. .TUE...SE WIND 35 KT. SEAS 9 FT. .WED...SE WIND 20 KT. SEAS 8 FT. $$ PKZ121-251200- RESURRECTION BAY 400 PM AKDT FRI SEP 24 2010 ...SMALL CRAFT ADVISORY THROUGH SATURDAY NIGHT... .TONIGHT...N WIND 30 KT. SEAS 6 FT. HIGHER SEAS S OF CAINES HEAD. .SAT...N WIND 25 KT. SEAS 5 FT. HIGHER SEAS S OF CAINES HEAD. .SAT NIGHT...N WIND 25 KT. SEAS 5 FT. HIGHER SEAS S OF CAINES HEAD. .SUN THROUGH MON...N WIND 25 KT. SEAS 5 FT. .TUE...N WIND 15 KT. SEAS 3 FT. .WED...VARIABLE WIND LESS THAN 10 KT. SEAS 2 FT. $$ PKZ125-251200- PRINCE WILLIAM SOUND 400 PM AKDT FRI SEP 24 2010 ...GALE WARNING TONIGHT... .TONIGHT...NE WIND INCREASING TO 35 KT DURING THE EVENING AND DIMINISHING TO 25 KT AFTER MIDNIGHT. SEAS 7 FT. .SAT...N WIND 25 KT. SEAS 4 FT. .SAT NIGHT...N WIND 20 KT. SEAS 4 FT SUBSIDING TO 2 FT AFTER MIDNIGHT. .SUN THROUGH MON...N WIND 15 KT. SEAS 3 FT. .TUE...NE WIND 20 KT. SEAS 4 FT. .WED...NE WIND 15 KT. SEAS 2 FT. $$ PKZ129-251200- PASSAGE CANAL 400 PM AKDT FRI SEP 24 2010 .TONIGHT...W WIND 20 KT. STRONGER GUSTS 35 KT NEAR WHITTIER. SEAS 3 FT. .SAT THROUGH SUN...W WIND 20 KT. STRONGER GUSTS 35 KT NEAR WHITTIER. SEAS 3 FT. .SUN NIGHT THROUGH MON...W WIND 25 KT. SEAS 4 FT. .TUE...E WIND 10 KT. SEAS 2 FT. .WED...VARIABLE WIND LESS THAN 10 KT. SEAS 2 FT. $$ PKZ130-251200- BARREN ISLANDS AND KAMISHAK BAY WATERS 400 PM AKDT FRI SEP 24 2010 ...STORM WARNING TONIGHT... .TONIGHT...N WIND INCREASING TO 50 KT. SEAS BUILDING TO 20 FT EXCEPT 12 FT W OF THE BARREN ISLANDS. RAIN. .SAT...NE WIND 40 KT. SEAS 16 FT EXCEPT 10 FT W OF THE BARREN ISLANDS. .SAT NIGHT...N WIND 35 KT BECOMING NW 25 KT AFTER MIDNIGHT. SEAS 13 FT EXCEPT 7 FT W OF THE BARREN ISLANDS. .SUN...NW WIND 30 KT. SEAS 9 FT. .SUN NIGHT...N WIND 30 KT. SEAS 7 FT. .MON...NW WIND 30 KT. SEAS 8 FT. .TUE...E WIND 25 KT. SEAS 7 FT. .WED...E WIND 20 KT. SEAS 6 FT. $$ PKZ132-251200- SHUYAK ISLAND TO SITKINAK 400 PM AKDT FRI SEP 24 2010 ...STORM WARNING TONIGHT... .TONIGHT...N WIND 50 KT...EXCEPT N 35 KT SOUTH OF DANGEROUS CAPE. SEAS 23 FT. RAIN. .SAT...N WIND 35 KT. SEAS 15 FT. .SAT NIGHT...N WIND 35 KT. SEAS 13 FT. .SUN AND SUN NIGHT...N WIND 30 KT. SEAS 9 FT. .MON...W WIND 30 KT. SEAS 8 FT. .TUE...S WIND 25 KT. SEAS 7 FT. .WED...VARIABLE WIND 10 KT. SEAS 10 FT. $$ PKZ138-251200- SHELIKOF STRAIT 400 PM AKDT FRI SEP 24 2010 ...GALE WARNING THROUGH SATURDAY... .TONIGHT...NE WIND 35 KT. SEAS 13 FT. .SAT...N WIND 35 KT DIMINISHING TO 20 KT IN THE AFTERNOON. SEAS SUBSIDING TO 7 FT. .SAT NIGHT...N WIND 20 KT. SEAS 4 FT. .SUN AND SUN NIGHT...NW WIND 25 KT. SEAS 6 FT. .MON...NW WIND 20 KT. SEAS 4 FT. .TUE...NE WIND 20 KT. SEAS 5 FT. .WED...N WIND 20 KT. SEAS 5 FT. $$ PKZ140-251200- COOK INLET NORTH OF KAMISHAK BAY AND ENGLISH BAY 400 PM AKDT FRI SEP 24 2010 ...GALE WARNING THROUGH SATURDAY... .TONIGHT...N WIND 40 KT. SEAS 9 FT. .SAT...N WIND 35 KT BECOMING NE 25 KT IN THE AFTERNOON. SEAS 10 FT. N OF KALGIN ISLAND...SEAS 6 FT SUBSIDING TO 4 FT IN THE AFTERNOON. .SAT NIGHT THROUGH SUN NIGHT...N WIND 25 KT. SEAS 6 FT. .MON THROUGH TUE...NE WIND 20 KT. SEAS 5 FT. .WED...N WIND 20 KT. SEAS 5 FT. $$ PKZ141-251200- KACHEMAK BAY 400 PM AKDT FRI SEP 24 2010 ...SMALL CRAFT ADVISORY THROUGH SATURDAY NIGHT... .TONIGHT...NE WIND 30 KT. SEAS 5 FT. .SAT...NE WIND 30 KT DIMINISHING TO 20 KT IN THE AFTERNOON. SEAS 4 FT. .SAT NIGHT...NE WIND 25 KT. SEAS 4 FT. .SUN...N WIND 25 KT. SEAS 4 FT. .SUN NIGHT...N WIND 30 KT. SEAS 4 FT. .MON...N WIND 25 KT. SEAS 4 FT. .TUE...NE WIND 20 KT. SEAS 3 FT. .WED...NE WIND 15 KT. SEAS 2 FT. $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this storm warning went out at Sep 24, 8:51 AM AKDT, 7 hours 9 minutes earlier.
Area forecast discussion, Sep 24, 8:51 AM AKDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AKDT THU SEP 25 2010
.ANALYSIS AND UPPER LEVELS...AN ACTIVE PATTERN EXISTS WITH DIFFERENT
WEATHER SYSTEMS ACROSS THE FORECAST AREA BRINGING EXCITING WEATHER TO
SEVERAL REGIONS ACROSS THE STATE. A CUTOFF HIGH CENTERED OVER THE
SOUTHERN CHUKCHI SEA IS CONTINUING TO MOVE SOUTHWARD INTO THE
NORTHERN BERING SEA. MEANWHILE...A LOW EAST OF THE YUKON TERRITORIES
CONTINUES TO STRETCH EASTWARD ACROSS THE COPPER RIVER BASIN TOWARDS
THE KENAI PENINSULA. THIS SHARPLY CURVED LOW IS ASSOCIATED WITH A
SIGNIFICANT AMOUNT OF POTENTIAL VORTICITY INTRUSION INTO THE LOWER
PART OF THE ATMOSPHERE. IN THE GULF...AN UPPER LEVEL LOW IS CENTERED
SOUTH OF KODIAK ISLAND ALONG THE 50 N LINE.
.AT THE SURFACE...HIGH SURFACE PRESSURE COVERS MUCH OF MAINLAND
ALASKA WHICH MUCH COOLER TEMPERATURES ACROSS NORTHEASTERN ALASKA.
WHILE A WEAKENING 966 MB LOW SITS BENEATH THE UPPER LOW SOUTH OF
KODIAK...A 961 MB LOW IS DEVELOPING EAST OF THE UPPER LEVEL LOW AND
IS NEARING ITS EXPECTED PEAK STRENGTH 400 MILES SOUTHEAST OF KODIAK
CITY. THE PRESSURE GRADIENT BETWEEN THE MAINLAND SURFACE HIGH
PRESSURE AND GULF LOW IS SUPPORTING STRONG WINDS THROUGH THE
MATANUSKA VALLEY...VALDEZ AND SHELIKOF STRAIT. STRONG WIND GUSTS ARE
EXPECTED TO BE A POSSIBILITY INTO TOMORROW.
.MODEL DISCUSSION...
MODELS OVERALL IN GOOD AGREEMENT IN THE SHORT TERM...WITH SOME MINOR
DIFFERENCES IN THE STRENGTH AND POSITION OF THE CURRENT GULF LOW.
MODELS ARE ALSO IN GOOD AGREEMENT EARLY NEXT WEEK WITH THE NEXT LOW
EXPECTED TO IMPACT THE ALEUTIANS.
.SHORT TERM FORECAST...
.SOUTHCENTRAL...A SHARP SURFACE PRESSURE GRADIENT WILL HELP TO
SUPPORT STRONG WINDS THROUGH CHANNELED AREAS ACROSS SOUTHCENTRAL
INCLUDING THE MATANUSKA VALLEY...VALDEZ...AND COPPER RIVER DELTA.
WINDS PICKED UP DRAMATICALLY LAST NIGHT AS A POTENTIAL VORTICITY
INTRUSION...IDENTIFIED BY THE DRY AIR IN THE WATER VAPOR SATELLITE
IMAGERY...MOVED INTO THE SOUTHCENTRAL REGION FROM THE NORTHEAST.
STRONG WINDS ARE EXPECTED TO BE A POSSIBILITY ACROSS MUCH OF THE
REGION AT LEAST INTO SATURDAY. THE CHANCE FOR STRONG WINDS ALONG THE
COAST WILL INCREASE THROUGHOUT THE DAY ON FRIDAY AS THE LOW IN THE
GULF AND ITS ASSOCIATED FRONT MOVES TO THE NORTHWEST. WINDS IN THE
MATANUSKA VALLEY ARE EXPECTED TO INCREASE THROUGHOUT THE DAY AS WELL
WITH A PEAK IN THE EVENING HOURS. THE STRONGEST WINDS ARE EXPECTED TO
MISS ANCHORAGE BUT GUSTS ARE STILL EXPECTED.
.SOUTHWEST...THE PRESSURE GRADIENT BETWEEN THE HIGHER SURFACE
PRESSURE TO THE NORTH AND THE INTENSE GULF LOW WILL CONTINUE TO
SUPPORT STRONG EAST AND NORTHEAST WINDS ACROSS THE REGION. THIS
WILL CONTINUE TO BRING COOL AND DRY AIR TO THE REGION...HELPING TO
KEEP SKIES RELATIVELY CLEAR ACROSS NORTHERN PORTIONS OF THE REGION.
MEANWHILE...THE COMPLEX LOW PRESSURE SYSTEM IN THE GULF IS HELPING
TO KEEP CLOUDS ACROSS PORTIONS OF THE ALASKA PENINSULA ALTHOUGH
CLEARING IS EXPECTED TODAY. STRONG WINDS WILL CONTINUE ESPECIALLY
THROUGH CHANNELED AREAS AS THE PRESSURE GRADIENT BETWEEN THE GULF LOW
AND A NORTH PACIFIC RIDGE PERSISTS.
.ALEUTIANS...LIGHT RAIN IS POSSIBLE ACROSS THE WESTERN AND CENTRAL
ALEUTIANS TODAY AS A WEAK LOW PRESSURE SYSTEM SLOWLY DEVELOPS AND
MOVES EASTWARD.
.LONGTERM...AN ACTIVE PATTERN IS EXPECTED TO CONTINUE OVER THE NEXT
WEEK WITH MULTIPLE LOW PRESSURE SYSTEMS PROGRESSING ACROSS THE
FORECAST REGION.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...STORM WARNING...120 130 132 150.
GALE WARNING...125 126 127 128 136 137 138 140 155 165 170
180.
FIRE WEATHER...NONE.
ELN SEP 10In the hours before
Local storm report, Sep 24, 1:16 PM AKDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ANCHORAGE AK
116 PM AKDT FRI SEP 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM NON-TSTM WND DMG WASILLA 61.58N 149.46W
09/24/2010 AK LAW ENFORCEMENT
TREES DOWN IN VARIOUS LOCATIONS ACROSS THE CITY. NUMEROUS
POWER OUTAGES REPORTED DUE TO TREES FALLING ON POWER
LINES. ONE TREE IS ALSO REPORTED TO HAVE FALLEN ON A
HOUSE ROOF. HIGHEST WIND GUST AT THE PALMER AIRPORT OF
59MPH AS OF 100PM.
&&
KSSpecial weather statement, Sep 24, 1:45 PM AKDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ANCHORAGE AK 145 PM AKDT FRI SEP 24 2010 AKZ101-242145- ...STRONG WINDS IN THE ANCHORAGE AREA THIS AFTERNOON AND EVENING... STRONG NORTHERLY WINDS HAVE DEVELOPED ACROSS THE ANCHORAGE BOWL AND ALONG THE KNIK ARM THIS MORNING AND EARLY THIS AFTERNOON. THE HIGHEST WIND GUST REPORTED SO FAR HAS BEEN 46 MPH AT THE ANCHORAGE INTERNATIONAL AIRPORT...THOUGH GUSTS OVER 40 MPH HAVE BEEN REPORTED AT ELMENDORF AFB AND MERRILL FIELD. WHILE THE STRONGEST WINDS SHOULD REMAIN ON THE WEST SIDE OF TOWN...GUSTS ABOVE 50 MPH ARE POSSIBLE ON THE EAST SIDE OF TOWN. THESE STRONG WINDS SHOULD CONTINUE INTO THE EVENING HOURS TODAY BEFORE TAPERING OVERNIGHT...THOUGH BREEZY CONDITIONS WILL PERSIST INTO SATURDAY. BECAUSE MANY TREES STILL HAVE THEIR LEAVES...TREE BRANCHES WILL BE ESPECIALLY SUSCEPTIBLE TO BREAKING. THERE HAVE ALREADY BEEN SEVERAL REPORTS OF DOWNED TREES AND POWER OUTAGES ACROSS THE CITY. LOOSE ITEMS THAT COULD EASILY BE BLOWN AROUND BY THE WIND SHOULD BE SECURED IMMEDIATELY. SMALL PLANES SHOULD ALSO BE TIED DOWN TO PREVENT ANY DAMAGE DUE TO THE WIND. KS
Special weather statement, Sep 24, 2:30 PM AKDT, 1 hour 30 minutes before
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
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 4:00 PM AKDT | Gale Warning | AFC | 12 hr | |
| Sep 24, 4:00 PM AKDT | Gale Warning | AFC | 12 hr | |
| Sep 24, 4:00 PM AKDT | Gale Warning | AFC | 12 hr | |
| Sep 24, 4:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Sep 24, 4:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Sep 24, 4:00 PM AKDT | Storm Warning | AFC | 12 hr | |
| Sep 25, 4:00 AM AKDT | Gale Warning | AFC | 12 hr | |
| Sep 25, 4:00 AM AKDT | Gale Warning | AFC | 12 hr | |
| Sep 25, 4:00 AM AKDT | Gale Warning | AFC | 12 hr | |
| Sep 25, 4:00 AM AKDT | Gale Warning | AFC | 12 hr | |
| Sep 25, 4:00 AM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Sep 25, 4:00 AM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Sep 25, 3:47 PM AKDT | High Wind Watch | AFC | 5 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.